MAUDE Adverse Event Report: INARI MEDICAL, INC. CLOTTRIEVER CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. CLOTTRIEVER CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 40-102
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bradycardia (1751); Cardiac Arrest (1762); Low Blood Pressure/ Hypotension (1914); Embolism/Embolus (4438)
Date of Event 10/20/2022
Type of Reportable Event Death
Event or Problem Description
A 27-year-old obese female patient presented with minimal swelling of the left leg.The patient was diagnosed with a deep vein thrombosis (dvt) in her left leg, and it was revealed she had a prior dvt in the same leg.A thrombectomy was scheduled for (b)(6) 2022 using the inari clottriever (ct) thrombectomy system.General anesthesia and a bolus of heparin were administered and access was gained.The popliteal vein was imaged, and wire position was obtained with the supra core 300 cm guidewire.The clottriever (ct) sheath 13 fr was prepared and the access site was dilated with a 13 fr dilator.The ct sheath was inserted and the funnel deployed successfully.A catheter was then inserted to image the subclavian and iliac.The clottriever catheter was inserted over the guidewire and the coring element was deployed in the lower inferior vena cava.During the first pass, the physician encountered "moderate resistance".While cleaning clot from the coring element, the patient's systolic blood pressure (bp) decreased to the 50 range and a faint pulse was detected.Within 2 minutes, the patient was repositioned, chest compressions were initiated, and 50 mg of tpa was administered.Resuscitation efforts continued, but the code team was unable to resuscitate the patient and she expired.
 
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.There was no report of any device malfunction.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari's chief medical officer, who concluded that the patient's death was likely the result of pulmonary embolism caused by distal embolization.The instructions for use includes the following warning statement: avoid using excessive force to advance or retract the clottriever sheath and dilator against resistance.If excessive resistance is encountered, remove the device.Excessive force against resistance may result in damage to the clottriever sheath and dilator and/or vessel.Distal embolization of blood clots and cardiovascular collapse are listed in the device labeling as potential complications / adverse events.Manufacturer reference #: (b)(4).

Brand Name
CLOTTRIEVER CATHETER
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
kit cariquitan
6001 oak canyon
suite 100
irvine, CA 92618
8779234747
MDR Report Key15811743
Report Number3020347218-2022-00006
Device Sequence Number12199375
Product Code QEW
UDI-Device Identifier00850291007093
UDI-Public00850291007093
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K212632
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/11/2024
Device Model Number40-102
Device Lot Number22040027
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2022
Initial Report FDA Received Date11/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLOTTRIEVER SHEATH, 13 FR.; SUPRA CORE 300 CM.
Outcome Attributed to Adverse Event Life Threatening; Death; Required Intervention;
Patient Age27 YR
Patient SexFemale
Patient EthnicityHispanic